About Ketamine

Select section:

What can a bad experience on ketamine feel like?

If you…

Then…

Salivate excessively

Experience drowsiness or grogginess

Have mild heart palpitations

Have stomach pains

Feel nauseous

Feel disoriented or confused

Feel anxious

Feel paranoid

Experience mild hallucinations

Experience slurred speech

Have trouble controlling movements

Experience lockjaw

Try these things at home:

  • Focus on breathing - try taking slow, deep breaths.
  • If you are able, call and talk to somebody you trust and ask them to help keep you calm.
  • Do not take more ketamine, caffeine, alcohol, or other drugs, as these can make you feel worse.
  • Move to somewhere quiet - try to sit or lie down and do something relaxing.
  • Drink water to stay hydrated.

Have an irregular heartbeat or racing heart

Feel severely nauseous

Vomit

Injure yourself

Experience severe anxiety

Experience severe paranoia

Experience disturbing or strong hallucinations

Are unable to move or speak or feel paralyzed (k-hole)

Experience dissociation

Experience changes in breathing (faster or slower)

Have very low blood pressure

 

Call a Doctor or Healthline (0800 611 116)

They can talk you through the next steps.

 

Have chest pain

Have severely injured yourself

Experience severe, persistent hallucinations that don’t go away

Have a very slow heartbeat

Have trouble breathing

Experience paralysis that is long-lasting or very distressing

Are conscious but unable to respond to people or things around you

Lose consciousness

Experience psychosis

Have seizures

Call 111

These are signs of an overdose. You or the people around you should act quickly.

If you experience unexpected or concerning effects from ketamine you can notify High Alert to help keep others safe.

An Erowid user talks about their challenging experience taking ketamine and entering a k-hole:

“I had no idea what I was, who I was, what it was to be a human or what had happened. But I knew deeply that I had done something very bad. I also felt as if everything was going to end. Nothing from real life existed anymore and I couldn’t recall anything at all. I had no body. Just the same feeling over and over: 'I am lost' 'who am I?'

Related stories

What are reagent tests?

Learn about reagent tests and how they can tell you what is in your drugs.

Popping the bubble: Quick tips if you're choosing to use drugs in Level 2

It can be a bit weird adjusting back to life outside your bubble, so we’ve pulled togther a few key tips to help you out if you choose to use drugs.

High-minded: how mental health can affect your high

For Mental Health Awareness Week, we talked to Phil Glaser, one of the team behind The Level, about how your state of mind has a bigger impact on your trip than you might think.

Find another drug